Thunderstorm Wind, Duval
- When
- May 15, 9:15 PM EST
- Where
- Duval County, 5 mi WNW of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.383, -81.750
Severeal trees were blown down along New Kings Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Severeal trees were blown down along New Kings Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 7:15 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT MON MAY 15 2006
.SHORT TERM...RECENTLY UPDATED ZONES TO REMOVE SVR TSTM WATCH
HEADLINE. HAVE KEPT ISOLD SVR VERBIAGE IN ZONES THRU THE EVENING DUE
TO ONGOING STRONG TO SVR STORMS. THIS ACTIVITY SHOULD GRADUALLY
DECREASE IN COVERAGE AND INTENSITY THRU THE NIGHT. WILL KEEP POPS
ALL NIGHT OVER THE S ZONES...BUT COLD FRONT WILL GRADUALLY PUSH S
WITH PRECIP ENDING IN ITS WAKE.
&&
.MARINE...WINDS ARE QUITE VARIABLE DUE TO ONGOING CONVECTION...BUT
EXPECT SPEEDS TO BE CAPPED AT 15 KTS IN THE OFFSHORE WATERS OUTSIDE
OF CONVECTION.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 3 PM TO 7 PM TUE FOR THE FOLLOWING
ZONES: COLUMBIA...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...NONE.
&&
CARROLL/PETERSON/KEEGANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 735 PM EDT MON MAY 15 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 735 PM EDT MON MAY 15 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING ACROSS EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL CONTINUE TO PUSH A COLD FRONT ACROSS THE REMAINDER OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONT OVER EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS EVENING. THERE IS ALSO THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. GUSTY DOWNBURST WINDS ARE ALSO POSSIBLE UP TO 50 MPH. INDIVIDUAL STORM MOTION WILL EAST SOUTHEAST AT AROUND 30 MPH. LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY WHERE STORMS CONTINUE TO MOVE ACROSS THE SAME AREAS FOR EXTENDED PERIODS OF TIME. STORMS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS MARION...PUTNAM AND FLAGLER COUNTIES. DRIER AIR WILL FILTER INTO THE AREA TUESDAY AND WEDNESDAY WITH MINIMUM RELATIVE HUMIDITIES DROPPING BELOW CRITICAL VALUES ACROSS THE SUWANNEE VALLEY AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL HILLIARD 30.69N 81.92W
05/15/2006 E0.25 INCH NASSAU FL NWS EMPLOYEE
PEA TO DIME SIZE HAIL REPORT AT HILLIARD ARTC BY CWSU
METEOROLOGIST.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 749 PM EDT MON MAY 15 2006 FLZ022-023-GAZ150-164-160015- BAKER-CHARLTON-COLUMBIA-WARE- 749 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER... NORTHERN COLUMBIA...SOUTHERN CHARLTON AND SOUTHERN WARE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 815 PM EDT... AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF TAYLOR...OR ABOUT 13 MILES SOUTHEAST OF FARGO...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND TAYLOR AND ST. GEORGE THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL YULEE 30.63N 81.57W
05/15/2006 M1.00 INCH NASSAU FL PUBLIC
QUARTER SIZE HAIL IN YULEE REPORTED BY PUBLIC.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 823 PM EDT MON MAY 15 2006 FLZ024-025-GAZ164-160115- CHARLTON-DUVAL-NASSAU- 823 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...NASSAU AND DUVAL COUNTIES FOR SMALL HAIL VALID UNTIL 915 PM EDT... AT 823 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ST. GEORGE...OR ABOUT 13 MILES WEST OF CALLAHAN...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE...NASSAU VILLAGE-RATLIFF... CALLAHAN...JACKSONVILLE INTERNATIONAL...YULEE...FERNANDINA BEACH AND AMELIA CITY THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 908 PM EDT MON MAY 15 2006 FLZ022-023-160145- BAKER-COLUMBIA- 908 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER AND NORTHERN COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 945 PM EDT... AT 908 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 18 MILES WEST OF TAYLOR...OR ABOUT 13 MILES SOUTH OF FARGO...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND TAYLOR THROUGH 945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 PM EDT MON MAY 15 2006 FLZ024-025-GAZ164-160230- CHARLTON-DUVAL-NASSAU- 948 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON...SOUTHERN NASSAU AND NORTHERN DUVAL COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1030 PM EDT... AT 948 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF ST. GEORGE...OR ABOUT 20 MILES WEST OF CALLAHAN...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ST. GEORGE...BRYCEVILLE... CALLAHAN...NASSAU VILLAGE-RATLIFF...NORMANDY...JACKSONVILLE INTERNATIONAL AIRPORT...TALLYRAND AND SAN MARCO THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The Jacksonville radar (KJAX), 12 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496504.